Alert archive / California / Heat Advisories in 2021
Heat Advisory 2, NWS Sacramento, CA
NWS Sacramento, CA issued this heat advisory at Sep 5, 2021, 11:29 AM PDT. It took effect at Sep 7, 2021, 12:00 PM PDT. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2021, 11:29 AM PDT (18:29 UTC)
- In effect from
- Sep 7, 2021, 12:00 PM PDT
- Expired
- Sep 8, 2021, 8:45 PM PDT
- In force
- 33 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
699 WWUS76 KSTO 051829 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1129 AM PDT Sun Sep 5 2021 ...Hot temperatures return to interior Northern California this week... Strengthening high pressure over the region this week will lead to hot daytime temperatures. Daytime high temperatures will range from 100 to 108 degrees for the valley and 92 to 105 degrees for the foothills and mountains below 5000 feet on Tuesday and Wednesday. Overnight lows will be warming as well with valley lows ranging from the upper 50s to lower 70s and thermal belt locations in the foothills and mountains only cooling off into the 70s at night. There is a chance these hot temperatures may linger around through the workweek. CAZ013>019-063-066>069-061200- /O.NEW.KSTO.HT.Y.0002.210907T1900Z-210909T0300Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 1129 AM PDT Sun Sep 5 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TUESDAY TO 8 PM PDT WEDNESDAY... * WHAT...High temperatures 100 to 108 degrees Valley, 92 to 105 degrees foothills and mountains below 5000 feet. * WHERE...Sacramento and Northern San Joaquin Valleys and elevations below 5000 feet. * WHEN...From noon Tuesday to 8 PM PDT Wednesday. * IMPACTS...Heat will increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
7 follow-up statements
928 WWUS76 KSTO 060930 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 230 AM PDT Mon Sep 6 2021 ...Hot temperatures across interior NorCal this week... Strengthening high pressure over the region will lead to hot temperatures much of this week. Temperatures will be around 10 to 15 degrees above average with the hottest portions of the Central Valley expected to see highs from 105 to around 108. Overnight lows will also be unseasonably mild with readings ranging from the mid 60s to mid 70s across much of the Central Valley and surrounding foothills. Exercise heat precautions during the hottest part of the day. CAZ013>019-063-066>069-062300- /O.CON.KSTO.HT.Y.0002.210907T1900Z-210909T0300Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 230 AM PDT Mon Sep 6 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TUESDAY TO 8 PM PDT WEDNESDAY... * WHAT...Highs in the 90s to around 105. Hottest portions of the Central Valley may approach 108. Mild lows only in the mid 60s to mid 70s. * WHERE...Sacramento and northern San Joaquin Valleys, and surrounding foothill and mountain terrain below 5000 feet elevation. * WHEN...From noon Tuesday to 8 PM PDT Wednesday. * IMPACTS...Heat will increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
759 WWUS76 KSTO 061621 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 921 AM PDT Mon Sep 6 2021 ...Hot temperatures across interior NorCal this week... Strengthening high pressure over the region will lead to hot temperatures much of this week. Temperatures will be around 10 to 15 degrees above average with the hottest portions of the Central Valley expected to see highs from 105 to around 108. Overnight lows will also be unseasonably mild with readings ranging from the mid 60s to upper 70s across much of the Central Valley and surrounding foothills. Exercise heat precautions during the hottest part of the day. CAZ013>019-063-066>069-071200- /O.EXT.KSTO.HT.Y.0002.210907T1900Z-210910T0300Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 921 AM PDT Mon Sep 6 2021 ...HEAT ADVISORY NOW IN EFFECT FROM NOON TUESDAY TO 8 PM PDT THURSDAY... * WHAT...High temperatures 100 to 108 degrees Valley, 92 to 105 degrees foothills and mountains below 5000 feet. Mild lows only in the mid 60s to upper 70s. * WHERE...Sacramento and Northern San Joaquin Valleys, surrounding foothills and mountain terrain below 5000 feet elevation. * WHEN...From noon Tuesday to 8 PM PDT Wednesday. * IMPACTS...Heat will increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
306 WWUS76 KSTO 071000 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 300 AM PDT Tue Sep 7 2021 CAZ013>019-063-066>069-072300- /O.CON.KSTO.HT.Y.0002.210907T1900Z-210910T0300Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 300 AM PDT Tue Sep 7 2021 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT THURSDAY... * WHAT...Highs in the 90s to around 105. Hottest portions of the Central Valley will range from 105 to 110 today and Wednesday. Mild lows only in the upper 60s to lower 80s. * WHERE...Sacramento and northern San Joaquin Valleys, and surrounding foothill and mountain terrain below 5000 feet elevation. * WHEN...From noon today to 8 PM PDT Thursday. * IMPACTS...Heat will increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
755 WWUS76 KSTO 072012 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 112 PM PDT Tue Sep 7 2021 CAZ013>019-063-066>069-081200- /O.CON.KSTO.HT.Y.0002.000000T0000Z-210910T0300Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 112 PM PDT Tue Sep 7 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THURSDAY... * WHAT...Highs generally in the 90s to around 105. Hottest portions of the Central Valley will range from 105 to 110 today and Wednesday. Mild lows only in the upper 60s to lower 80s. * WHERE...Sacramento and northern San Joaquin Valleys, and surrounding foothill and mountain terrain below 5000 feet elevation. * WHEN...Until 8 PM PDT Thursday. * IMPACTS...Heat will increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$
800 WWUS76 KSTO 080913 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 213 AM PDT Wed Sep 8 2021 CAZ013>019-063-066>069-082200- /O.EXT.KSTO.HT.Y.0002.000000T0000Z-210909T0400Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 213 AM PDT Wed Sep 8 2021 ...HEAT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Highs generally in the 90s to around 105. Hottest portions of the Central Valley will range from 105 to 110 today. * WHERE...Sacramento and northern San Joaquin Valleys, and surrounding foothill and mountain terrain below 5000 feet elevation. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Heat will increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
265 WWUS76 KSTO 082049 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 149 PM PDT Wed Sep 8 2021 CAZ013>019-063-066>069-090400- /O.CON.KSTO.HT.Y.0002.000000T0000Z-210909T0400Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 149 PM PDT Wed Sep 8 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WHAT...Highs generally in the 90s to around 105. Hottest portions of the Central Valley will range from 105 to 110 today. * WHERE...Sacramento and northern San Joaquin Valleys, and surrounding foothill and mountain terrain below 5000 feet elevation. * WHEN...Until 9 PM PDT this evening. * IMPACTS...Heat will increase the potential for heat related illnesses, particularly for those working or participating in outdoor activities. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
118 WWUS76 KSTO 090345 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 845 PM PDT Wed Sep 8 2021 CAZ013>019-063-066>069-090445- /O.CAN.KSTO.HT.Y.0002.000000T0000Z-210909T0400Z/ Shasta Lake Area / Northern Shasta County- Burney Basin / Eastern Shasta County-Northern Sacramento Valley- Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Mountains Southwestern Shasta County to Western Colusa County- Northeast Foothills/Sacramento Valley-Motherlode- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Shasta Dam, Burney, Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, Modesto, Alder Springs, Paradise, Grass Valley, Jackson, Chester, Quincy, and Blue Canyon 845 PM PDT Wed Sep 8 2021 ...HEAT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this heat advisory went out at Sep 5, 2:13 AM PDT, 9 hours 16 minutes earlier.
Area forecast discussion, Sep 5, 2:13 AM PDT, 9 hours 16 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 213 AM PDT Sun Sep 5 2021 .SYNOPSIS... Dry conditions continue. A warming trend is forecast through the Labor Day Holiday weekend with moderate heat risk. Increasing chances of Sierra showers and thunderstorms late in the week. && .DISCUSSION... Ridge of high pressure continues to build over California and the Great Basin region through the Labor Day weekend. Temperatures across interior Northern California will continue increasing a few degrees each day through Monday with daytime temperatures around 5 to 15 degrees above normal. Today's daytime temperatures are forecast to peak in the upper 90s to around 102 degrees across the Valley, increasing to near 100 to 105 degrees on Monday. Overnight temperatures are forecast to remain fairly mild, especially in the foothill thermal belts where morning lows are only forecast to fall into the 70s through Tuesday morning. Ensemble guidance remains in agreement that a shortwave trough will push the high pressure ridge east over the Great Basin on Tuesday. However, slight inconsistencies in location of the shortwave are leading to uncertainties in the temperature forecast. High temperature continues to trend warmer than Friday's forecast with similar temperatures to Monday. Some models are also introducing the potential of isolated showers and thunderstorms over the Coastal Range late Tuesday as the shortwave grazes far northern California. Again, this depends on the location of the shortwave. Best chances remain northwest of the forecast area at the moment. Locally breezy onshore/westerly winds are forecast Tuesday afternoon and evening as the shortwave moves through. Ensembles indicate the upper level ridge will expand west again into California Wednesday as the shortwave moves through the PacNW and deeper troughing builds in the eastern Pacific. Temperatures are forecast to cool a few degrees after the shortwave passage, though they will still be around 5 to 10 degrees above normal. Monsoon moisture will begin pushing into the area Wednesday, though not enough moisture or instability is expected for shower or thunderstorm activity this day. Instead, the area may see some cloud cover, especially over the Sierra. -HEC && .EXTENDED DISCUSSION (Thursday THROUGH Sunday)... Ensembles indicate upper ridging will continue to weaken over NorCal late this week with a weak trough over the region next weekend. Overall, expect temperatures to cool to around average by next weekend, but clusters still indicate quite a bit of uncertainty with the trough which lends uncertainty to the amount of cooling (NBM is considerably cooler than recent bias corrected EC and GFS). Pattern is favorable for importing mid and upper moisture northward behind the retreating high, so late day deep convection will be possible over the northern Sierra. && .AVIATION... Local MVFR/IFR conditions vicinity wildfires, otherwise VFR expected to predominate the next 24 hours. Surface wind gusts under 10 kts except local southwest gusts to 20 kts west Delta. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Heat Advisories in California, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.